MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: collamer ultraviolet-absorbing posterior chamber three piece foldable intraocular lens.The lens was returned in liquid in case/vial.Visual inspection found the lens optic and one haptic torn off and missing.No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a cq2015a collamer three piece lens, +22.0 diopter, and the haptic was noted to be torn.The lens was removed with no patient injury, no incision enlargement or sutures.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Adverse event or product problem corrected to adverse event in initial mdr.Outcomes attributed to adverse event corrected to other serious in initial mdr.Event discription should have included: "the reporter did not indicate whether a back-up iol was implanted after the initial iol was removed.Thus, the patient is considered aphakic.Leaving a patient with aphakia after the removal of the patient's natural crystalline lens is considered an injury." type of reportable event corrected to serious injury in initial mdr.Patient code 2199 corrected to patient code 3191 (no code available: aphakia).2199 is not applicable in initial mdr.Device code 3189 corrected to device code 2993.3189 is not applicable in initial mdr.Claim#: (b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8834093
Report Number2023826-2019-01309
Device Sequence Number19592804
Product Code HQL
UDI-Device Identifier00841542102025
UDI-Public00841542102025
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberCQ2015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Other;